Alert archive / North Dakota / Frost Advisories in 2018
Frost Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 19, 2018, 2:48 PM MDT for 26 counties in North Dakota. It took effect at May 20, 2018, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2018, 2:48 PM MDT (20:48 UTC)
- In effect from
- May 20, 2018, 3:00 AM MDT
- Expired
- May 20, 2018, 7:35 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS73 KBIS 192048 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 348 PM CDT Sat May 19 2018 NDZ002>005-010>013-018>023-031>036-040>047-050-051-200500- /O.NEW.KBIS.FR.Y.0002.180520T0900Z-180520T1400Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Golden Valley-Billings- Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-McIntosh-Dickey- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, Ashley, Oakes, and Ellendale 348 PM CDT Sat May 19 2018 /248 PM MDT Sat May 19 2018/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * TEMPERATURE...In the middle 30s. * IMPACTS...Injury to sensitive vegetation is expected as a result of these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
611 WWUS73 KBIS 200239 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 939 PM CDT Sat May 19 2018 NDZ002>005-010>013-018>023-031>036-040>047-050-051-201400- /O.CON.KBIS.FR.Y.0002.180520T0900Z-180520T1400Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Golden Valley-Billings- Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-McIntosh-Dickey- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, Ashley, Oakes, and Ellendale 939 PM CDT Sat May 19 2018 /839 PM MDT Sat May 19 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURE...In the middle 30s. * IMPACTS...Injury to sensitive vegetation is expected as a result of these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
324 WWUS73 KBIS 201335 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 835 AM CDT Sun May 20 2018 NDZ002>005-010>013-018>023-031>036-040>047-050-051-201445- /O.CAN.KBIS.FR.Y.0002.000000T0000Z-180520T1400Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Golden Valley-Billings- Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-McIntosh-Dickey- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, Ashley, Oakes, and Ellendale 835 AM CDT Sun May 20 2018 /735 AM MDT Sun May 20 2018/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. Temperatures have risen into the 40s and 50s across most of western and central North Dakota. $$ Edwards
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 19, 2:48 PM MDT, 0 minutes earlier.
Area forecast discussion, May 19, 2:48 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 348 PM CDT Sat May 19 2018 .SHORT TERM...(This evening through Sunday) Issued at 323 PM CDT Sat May 19 2018 Clear and quiet tonight as high pressure settles over the area. Will issue a frost advisory for most of the forecast area. Even areas that are not in the advisory could see patchy frost, so if you are on the fence, it doesn't hurt to cover any tender vegetation you have set out this spring. We did lean toward the low side of guidance but this morning was below our given guidance so this seems reasonable. A few of our normally cold areas could see freezing temperatures but areal extent is not enough for a freeze warning. Sunny on Sunday with temperatures in the upper 60s to mid 70s. .LONG TERM...(Sunday night through Saturday) Issued at 323 PM CDT Sat May 19 2018 Mid level ridge and sfc high pressure maintain dry conditions for Monday, along with a gradual warm up. Shower/thunderstorm chances return Tuesday & Wednesday as the ridge breaks down allowing mid level impulses to track through the region. Temperatures continue to moderate into the mid 70s to lower 80s both days, along with increasing moisture leading to increasing instability for convection potential, especially west and south near an approaching frontal boundary. A weak upper level low over the Intermountain West mid-week will lift northeast into the Northern Plains Thursday and spins over the region into Friday. This feature and its associated sfc boundaries coupled with instability and ample deep layer moisture will bring decent shower and thunderstorm chances to the region for the end of the work week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 323 PM CDT Sat May 19 2018 VFR conditions expected through the 18Z TAF period. Breezy conditions at KJMS this afternoon. Otherwise Northeast flow will become light early this evening at all TAF sites and shift to a southeast flow on Sunday. && .BIS WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday for NDZ002>005-010>013-018>023-031>036-040>047-050-051. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, May 19, 11:42 AM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1242 PM CDT Sat May 19 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201745- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1242 PM CDT Sat May 19 2018 /1142 AM MDT Sat May 19 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. twh
Nearby
Frost Advisories in North Dakota, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.